he many dangers of deadly Fentanyl

he many dangers of deadly Fentanyl

Image Credit: File

Fentanyl is making a huge impact on the world of drugs. It is being illicitly manufactured, and people are taking it without knowing. Fentanyl is 50-100 times more potent than heroin and can be absorbed through the skin.

In the past three years, 60% of opioid-related deaths were caused by Fentanyl. Fentanyl is cheap to produce, causing it to be found all over the streets and used to cut other drugs. With that occurring, people are overdoing and dying. It is important to know what to look for if you suspect a loved one is using Fentanyl.

Here are the most common effects of Fentanyl abuse: drowsiness, confusion, weakness, dry mouth, constricted pupils, unconsciousness, slowed respirations, decreased heart rate, nausea, sweating, flushing, still or rigid muscles, tight feeling in the throat and difficulty concentrating.

Knowing the effects and acting on it is vitally important. It also is important to know the signs of a Fentanyl overdose and what to do if one occurs around you.

Here are the most common signs of Fentanyl overdose: weak muscles, dizziness, confusion, loss of consciousness, blush tint to nails and lips, slowed or stopped breathing, pinpoint pupils, extreme sleepiness, profoundly slow heartbeat and very low blood pressure.

If someone is around you and they are overdosing on Fentanyl, call 911 immediately and stay with them until help arrives. Also, if you have it, administer Narcan. If not, try to get them to respond, and if their skin is turning blue, perform mouth to moth to continue airflow through them. If they end up responding, keep them awake and breathing until help arrives.

Finding out your child or loved one is using Fentanyl can be scary and overwhelming. If you or a loved one are struggling with addiction, reach out for help before it’s too late.

This column was furnished by the Narconon New Life Retreat, located in Denham Springs, Louisiana.